Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 455, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 10, 2005, 5:43 PM CDT for Hinds County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 5:43 PM CDT (22:43 UTC)
- Expired
- Jun 10, 2005, 6:33 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 945 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 840 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 102243
SVRJAN
MSC049-102345-
/O.NEW.KJAN.SV.W.0455.050610T2243Z-050610T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI
THIS INCLUDES THE CITY OF CLINTON
* UNTIL 645 PM CDT
* AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CLINTON...AND MOVING
NORTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
I-20 EXIT 27 BOLTON AND BOLTON BY 600 PM CDT
LAT...LON 3238 9060 3249 9058 3251 9055 3250 9053
3251 9050 3256 9045 3249 9043 3249 9034
3234 9019 3223 9031 3223 9034
$$
OLB2 follow-up statements
000
WWUS54 KJAN 102303
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
602 PM CDT FRI JUN 10 2005
MSC049-102345-
/O.CON.KJAN.SV.W.0455.000000T0000Z-050610T2345Z/
HINDS MS-
602 PM CDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM CDT FOR
NORTHERN HINDS COUNTY...
AT 558 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR I-20 EXIT 34 NATCHEZ
TRACE PARKWAY WEST CLINTON...MOVING NORTHWEST AROUND 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BROWNSVILLE BY 615 PM CDT
LAT...LON 3238 9060 3249 9058 3251 9055 3250 9053
3251 9050 3256 9045 3249 9043 3249 9034
3234 9019 3223 9031 3223 9034
$$
OLB000
WWUS54 KJAN 102333
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
633 PM CDT FRI JUN 10 2005
MSC049-102343-
/O.CAN.KJAN.SV.W.0455.000000T0000Z-050610T2345Z/
HINDS MS-
633 PM CDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR HINDS COUNTY IS CANCELLED...
THE STORMS OVER NORTHERN HINDS COUNTY HAVE WEAKENED AND ARE NO
LONGER SEVERE.
LAT...LON 3238 9060 3249 9058 3251 9055 3250 9053
3251 9050 3256 9045 3249 9043 3249 9034
3234 9019 3223 9031 3223 9034
$$
OLBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:02 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 10, 4:02 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
402 PM CDT FRI JUN 10 2005
.SHORT TERM...THE BIG STORY FOR THE WEEKEND WILL OF COURSE FOCUS ON
TROPICAL STORM ARLENE. LATEST SATELLITE IMAGERY SHOWS SOME SHOWERS
ALREADY MAKING IT INTO OUR SOUTHEAST COUNTIES THIS AFTERNOON. THIS
TYPE OF SCENARIO WILL LIKELY CONTINUE THROUGHOUT THE REST OF THE
NIGHT AS SMALL BANDS CONTINUE TO MOVE OVER THE AREA WITH ARLENE
MOVING CLOSER TO LAND. THE OFFICIAL TRACK FROM TPC HAS SHIFTED HER
LANDFALL LOCATION TO THE RIGHT A BIT...NOW MORE ALONG THE FLORIDA
PANHANDLE. IF THIS SCENARIO DOES PLAY OUT...EFFECTS ON OUR CWA WILL
LIKELY BE LESS THAN WHAT THEY WOULD BE IF SHE MAKES LANDFALL FARTHER
WEST. HEAVY RAINS AND FLOODING WILL CONTINUE TO BE THE BIGGEST
CONCERN...ESPECIALLY ALONG THE NORTH AND NORTHEAST SIDE OF ARLENE
WHERE MOST OF THE RAIN IS NOW OCCURRING. HAVE ISSUED A FLASH FLOOD
WATCH FOR EASTERN TIER OF COUNTIES FOR 21Z TOMORROW TO ACCOUNT FOR
EXPECTED RAINFALL (SEE FFAJAN FOR PARTICULARS). EASTERN AREAS COULD
SEE 3 INCHES OR MORE FROM ARLENE. WINDS WILL BEGIN BACKING AROUND
TO THE EAST TOMORROW AFTERNOON AND START PICKING UP AND GUSTS UP TO
50MPH ARE LIKELY.
OVERNIGHT TEMPS FOR BOTH TONIGHT AND SATURDAY NIGHT WILL STILL BE
CLOSE TO CLIMATE HOVERING AROUND THE 70 DEGREE MARK AREA WIDE.
HOWEVER...HIGHS ON SATURDAY WILL BE A LITTLE COOLER THAN WHAT WEVE
SEEN THE PAST FEW DAYS AS SKIES WILL BE CLOUDY THANKS TO ARLENE.
/MUELLER/
&&
.LONG TERM...WEATHER WILL QUIET DOWN A GOOD BIT AFTER THE REMNANTS
OF ARLENE LIFT OUT TO THE NORTH. DECREASING CLOUDS WILL OCCUR SUN
EVENING AS SUBSIDENCE TAKES OVER IN THE WAKE OF ARLENE. WE ALSO WILL
BEGIN THE TRANSITION BACK TO DIURNAL CONVECTION.
MON AND TUE...MID LEVEL SHEAR AXIS WILL LINGER INVOF THE TRACE AS A
LOW LEVEL MOISTURE AXIS REMAINS ACROSS THE SE HALF OF MS. THE
COMBINATION OF THE TWO FEATURES WILL SPELL AFTERNOON CONVECTION
ACROSS THE SE AND E CWA. OUT TO THE WEST...NORTHERLY 850MB FLOW WILL
HINDER LOW LEVEL CONVERGENCE AND HOLD CONVECTION AT BAY.
FOR LATE WED...A MUCH LARGER SHORT WAVE WILL SWING THROUGH AND BEGIN
TO CLEAN THINGS OUT FOR LATE WEEK AS A WEAK FRONT NOSES INTO THE
CWA. BEFORE THAT OCCURS...WE SHOULD SEE SCATTERED ACTIVITY IN
ADVANCE OF THE SYSTEM. I AM NOT TO IMPRESSED WITH THE LOW LEVEL
MOISTURE CONVERGENCE...THUS I WILL KEEP RAIN CHANCES IN THE 20-40%
RANGE. BY THU MORNING...THE LOW LEVEL BOUNDARY WILL CLEAN THINGS OUT
AND WE SHOULD SEE DRY CONDITIONS THU/FRI. ADDITIONALLY...TEMPS
SHOULD BE A FEW DEGREES COOLER THAN GUIDANCE. /ENTREMONT/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 71 82 71 86 / 40 60 50 30
MERIDIAN 70 80 72 84 / 50 90 90 40
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...INLAND TROPICAL STORM WATCH FROM 4 PM SATURDAY TO 7 AM SUNDAY
FOR MSZ051-MSZ052-MSZ056-MSZ057-MSZ058-MSZ064-MSZ065-MSZ066-
MSZ072-MSZ073-MSZ074.
FLASH FLOOD WATCH FROM 4 PM SATURDAY TO 7 AM SUNDAY FOR MSZ029-
MSZ030-MSZ031-MSZ032-MSZ033-MSZ038-MSZ039-MSZ045-MSZ046-
MSZ051-MSZ052-MSZ057-MSZ058-MSZ066-MSZ073-MSZ074.
LA...NONE.
AR...NONE.
&&
SHORT TERM: MUELLER
LONG TERM: ENTREMONTHazardous weather outlook, Jun 10, 4:20 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 420 PM CDT FRI JUN 10 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 112120- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 420 PM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING FOR PORTIONS OF THE OUTLOOK AREA WEST OF INTERSTATE 55. ISOLATED STORMS MAY BECOME STRONG WITH TORRENTIAL RAINFALL IN SHORT BURSTS..WIND GUSTS TO 45 MPH...AND SMALL HAIL LESS THAN HALF AN INCH. WARM...MOIST...AND UNSTABLE AIR WILL LEAD TO SCATTERED THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE INTO THE EVENING AND BEGIN TO DIE DOWN BY MIDNIGHT. ...FLOODING... THE INITIAL BANDS OF HEAVIER RAIN ASSOCIATED WITH TROPICAL STORM ARLENE WILL BEGIN TO PUSH INTO SOUTHEASTERN MISSISSIPPI LATE TONIGHT AND TOMORROW. THESE STORMS MAY BRING RAINFALL TOTALS OF AN INCH TO TWO INCHES ACROSS PORTIONS OF THE OUTLOOK AREA MAINLY SOUTH AND EAST OF A LINE FROM MERIDIAN TO MONTICELLO. SOME OF THE STRONGER STORMS MAY DROP OVER AN INCH OF RAIN IN AN HOUR AND THIS COULD LEAD TO MINOR FLOODING OF ROADS AND LOW LYING AREAS. THE MAIN THREAT FOR FLOODING WILL COME SATURDAY NIGHT AS TS ARLENE BEGINS TO MAKE LANDFALL. ...NON PRECIPITATION... AS TROPICAL STORM ARLENE MOVES CLOSER TO THE NORTHERN GULF OF MEXICO COAST WINDS WILL BEGIN TO PICK UP OUT OF THE EAST. THIS WILL INCREASE THE PRESSURE GRADIENT ACROSS SOUTHEASTERN MISSISSIPPI AND WILL CAUSE THE WINDS TO PICK UP IN SPEED. BY SATURDAY AFTERNOON EAST WINDS SUSTAINED NEAR 2O MPH WILL BE PROBABLE OVER THE EXTREME SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... A SURGE OF RICH TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM ARLENE IS EXPECTED TO ARRIVE ACROSS EASTERN PORTIONS OF THE OUTLOOK AREA LATE SATURDAY AND INTO SUNDAY. BASED ON THE LATEST TRACK GUIDANCE FOR ARLENE...BANDS OF HEAVY RAINFALL OF 3 TO POSSIBLY 5 INCHES COULD OCCUR IN EAST MISSISSIPPI...ESPECIALLY ALONG AND EAST OF A STARKVILLE TO NEWTON TO HATTIESBURG LINE FROM ABOUT NOON SATURDAY TO NOON ON SUNDAY. WITH THAT A FLASH FLOOD WATCH WILL BE IN EFFECT FOR EASTERN MISSISSIPPI FOR THAT SAME TIME PERIOD. STAY TUNED FOR THE LATEST DEVELOPMENTS CONCERNING THIS HEAVY RAINFALL POTENTIAL. IN ADDITION TO HEAVY RAINFALL GUSTY WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEASTERN AND EASTERN MISSISSIPPI SATURDAY AFTERNOON AND INTO THE OVERNIGHT HOURS. SOUTH AND EAST OF A LINE FROM COLUMBIA TO NEWTON TO MERIDIAN WILL BE IN A INLAND TROPICAL STORM WATCH. THIS MAY NEED TO BE UPGRADED TO A WARNING LATE TONIGHT OR TOMORROW MORNING AND POSSIBLY EXPANDED A LITTLE FURTHER NORTH AND WEST DEPENDING ON THE FUTURE TRACK OF TS ARLENE. STAY TUNED FOR FURTHER UPDATES ON TROPICAL STORM ARLENE AND ITS EFFECTS TO CENTRAL MISSISSIPPI. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED SATURDAY NIGHT INTO SUNDAY FOR SOUTHEAST AND EAST MISSISSIPPI OTHERWISE...IS NOT EXPECTED AT THIS TIME THROUGH THURSDAY NIGHT JUNE 16. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 10, 2:29 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
229 PM CDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CLINTON 32.34N 90.33W
06/09/2005 HINDS MS UTILITY COMPANY
SEVERAL LIMBS BLOWN ON TO POWER LINES CITY WIDE.
&&
BYRDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 50 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.